A double shooting scheme for certain unstable and singular boundary value problems

Alvin Bayliss*

*Corresponding author for this work

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

A scheme is presented to obtain the unique bounded solution for an exponentially unstable linear system. The scheme consists of choosing random data at large initial values and integrating forwards and backwards until accurate regular boundary values are obtained. Proofs of convergence are given for the case that the homogeneous equation has an exponential dichotomy. Applications to other types of problems are discussed and numerical results are presented.

Original languageEnglish (US)
Pages (from-to)61-71
Number of pages11
JournalMathematics of Computation
Volume32
Issue number141
DOIs
StatePublished - Jan 1978

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A double shooting scheme for certain unstable and singular boundary value problems'. Together they form a unique fingerprint.

Cite this